Sarafem

cheerful1_gwMarch 11, 2006

My doctor prescribed it for my anxiety/mood swings. I'm supposed to take it two weeks after my period starts, stop it when I start my period, and so on.

My concern is, if it takes 1-2 weeks to take effect, and I have to go off it for 2 weeks at a time, won't I lose the effect? Or is there a residual effect?

Thank you for reporting this comment. Undo
Heathen1

I am guessing, because I don't take Sarafem. But I take prozac for my pms... I do the same thing, take if for 2 weeks on, 2 weeks off. Actually for me, it works well and minimized the side affects.

    Bookmark   March 12, 2006 at 1:43PM
Thank you for reporting this comment. Undo
jenn

Usually it takes about that time for a medication that is taken for a long duration to reach the therapeutic level in the blood. I don't know exactly how long it takes with that particular medication, but my understanding is that the positive effects (the ones you are looking for) of anti-depressants/anti-anxiety meds don't begin right away.

When someone reports immediate results, I tend to suspect the placebo effect.

    Bookmark   March 12, 2006 at 3:36PM
Thank you for reporting this comment. Undo
Heathen1

usually it takes about 3 days for it to take affect for me, but I am sensitive to drugs... say, I have an operation, takes less morphine than most to help me. I am also very sensitive to side affects. I have asked the doc if this is because I metabolize medicine faster than most... he didn't know.

    Bookmark   March 12, 2006 at 9:58PM
Thank you for reporting this comment. Undo
cheerful1_gw

I'm concerned because I read about what can happen if you stop taking these drugs abruptly. Is 2 weeks on, 2 weeks off safe?

    Bookmark   March 14, 2006 at 7:00AM
Thank you for reporting this comment. Undo
cheerful1_gw

The anxiety was coming back with a vengance while I was still on the Sarafem; I also had constant lightheadedness and felt like I was in a fog all the time. I let my doctor's office know I'm weaning myself off it. I'm open for alternatives.

    Bookmark   May 16, 2006 at 11:35AM
Sign Up to comment
More Discussions
premenstrual nausea when perimenopausal?
Well, I've gone from having no PMS symptoms at all,...
tanama
Anyon experience this? Age 53 - very heavy bleeding
I am 53 and had my last "full" period about...
wifetojoeiii
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
Peri-menopause ???
Hi - I'm new here so sorry if this question has been...
Trikki
Complete identity crisis with my body
Hi Ladies, I am now 58. Had my last period at 52 1/2....
grule
People viewed this after searching for:
© 2015 Houzz Inc. Houzz® The new way to design your home™